Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Astronomy

formerly Baltic Astronomy

Editor-in-Chief: Barbuy, Beatriz


IMPACT FACTOR 2018: 0.350

CiteScore 2018: 0.24

SCImago Journal Rank (SJR) 2018: 0.202
Source Normalized Impact per Paper (SNIP) 2018: 0.144

ICV 2017: 121.03

Open Access
Online
ISSN
2543-6376
See all formats and pricing
More options …
Volume 24, Issue 4

Issues

Potential of a Spheroid with Generalized Exponential Density Distribution

B. P. Kondratyev
  • Sternberg Astronomical Institute, M.V. Lomonosov Moscow State University, 13 Universitetskij prospect, Moscow 119992, Russian Federation
  • Main (Pulkovo) Astronomical Observatory of the Russian Academy of Sciences, St. Petersburg, Russian Federation
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ E. N. Kireeva
  • Sternberg Astronomical Institute, M.V. Lomonosov Moscow State University, 13 Universitetskij prospect, Moscow 119992, Russian Federation
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2017-02-18 | DOI: https://doi.org/10.1515/astro-2017-0242

Abstract

The internal potential of an inhomogeneous layered spheroid with a small ellipticity and general exponential density distribution is derived in an analytical form. The results are presented in the form of standard Gauss hypergeometric function and validated numerically. The computing time when using this formula is noticeably smaller than the time required by numerical integration.

Keywords: gravitation; layered inhomogeneous ellipsoid; gravitational potential

REFERENCES

  • Chandrasekhar S. 1969, Ellipsoidal Figures of Equilibrium, Yale University Press, New Haven and LondonGoogle Scholar

  • Kondratyev B. P. 1982, Sov. Astron., 59, 458Google Scholar

  • Kondratyev B. P. 2007, Theory of Potential. New Methods and Problems with Solutions, MIR, MoscowGoogle Scholar

  • Kutuzov S. A., Osipkov L. P. 1980, Sov. Astron., 24, 17Google Scholar

  • Kuzmin G. G. 1956, Sov. Astron., 33, 27Google Scholar

  • Miymoto M., Nagai R. 1975, PASJ, 27, 533Google Scholar

About the article

Received: 2015-11-02

Accepted: 2015-11-30

Published Online: 2017-02-18

Published in Print: 2015-12-01


Citation Information: Open Astronomy, Volume 24, Issue 4, Pages 403–407, ISSN (Online) 2543-6376, DOI: https://doi.org/10.1515/astro-2017-0242.

Export Citation

© 2015 B. P. Kondratyev et al., published by De Gruyter Open. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Comments (0)

Please log in or register to comment.
Log in